Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 92, NWS Norman, OK

April 24, 2011Cotton County, Jefferson County, Stephens County, Oklahoma; Clay County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Apr 24, 2011, 12:28 AM CDT for Cotton County, Jefferson County, Stephens County, Oklahoma; Clay County, Texas. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2011, 12:28 AM CDT (05:28 UTC)
Expired
Apr 24, 2011, 1:30 AM CDT
In force
62 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Cotton County, OK, Jefferson County, OK, Stephens County, OK, Clay County, TX

The radar

The Altus AFB radar (KFDR), 88 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 1:04 AM CDTHAIL 1.75Waurika, OKQUARTER TO GOLF BALL SIZED HAIL REPORTED IN WAURIKA.
Apr 24, 1:08 AM CDTHAIL 1.25Waurika, OKPUBLIC REPORT OF HALF DOLLAR SIZED HAIL IN NORTH WAURIKA.
Apr 24, 1:15 AM CDTHAIL 2.751 Nw Waurika, OKPUBLIC REPORT OF BASEBALL SIZED HAIL NORTHWEST OF WAURIKA. AT LEAST ONE HOME HAS TAKEN MINOR DAMAGE FROM THIS HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 9:53 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2011-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2011-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

366 
WUUS54 KOUN 240528
SVROUN
OKC033-067-137-TXC077-240630-
/O.NEW.KOUN.SV.W.0092.110424T0528Z-110424T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1228 AM CDT SUN APR 24 2011

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLAY COUNTY IN NORTHERN TEXAS...
  NORTHERN JEFFERSON COUNTY IN SOUTHERN OKLAHOMA...
  SOUTHWESTERN STEPHENS COUNTY IN SOUTHERN OKLAHOMA...
  EASTERN COTTON COUNTY IN SOUTHWEST OKLAHOMA...

* UNTIL 130 AM CDT

* AT 1227 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 6 MILES NORTHWEST OF BYERS...MOVING EAST AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
HAIL TO THE SIZE OF TENNIS BALLS...

* LOCATIONS IN THE WARNING INCLUDE ADDINGTON...BYERS...COMANCHE...
  CORUM...DUNCAN...EMPIRE CITY...HASTINGS...SUGDEN...TAYLOR...
  TEMPLE...WAURIKA LAKE AND WAURIKA.

LAT...LON 3458 9792 3407 9765 3405 9829 3419 9835
TIME...MOT...LOC 0527Z 250DEG 17KT 3414 9825

$$
4 follow-up statements
372 
WWUS54 KOUN 240546
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1246 AM CDT SUN APR 24 2011

OKC033-067-137-TXC077-240630-
/O.CON.KOUN.SV.W.0092.000000T0000Z-110424T0630Z/
COTTON OK-JEFFERSON OK-STEPHENS OK-CLAY TX-
1246 AM CDT SUN APR 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR EXTREME NORTHERN CLAY...SOUTHWESTERN STEPHENS...NORTHERN
JEFFERSON AND EASTERN COTTON COUNTIES...

AT 1244 AM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE 
THUNDERSTORM 6 MILES SOUTH OF HASTINGS...MOVING EAST AT 20 MPH. IF 
THE STORM MAINTAINS STRENGTH...DESTRUCTIVE HAIL WILL BE LIKELY IN 
AND NORTH OF WAURIKA.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF BASEBALLS...

* LOCATIONS IN THE WARNING INCLUDE ADDINGTON...COMANCHE...DUNCAN...
  EMPIRE CITY...HASTINGS...SUGDEN...WAURIKA LAKE AND WAURIKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXTREMELY LARGE HAIL IS LIKELY WHICH MAY CAUSE INJURY AND DAMAGE TO
PROPERTY. TAKE SHELTER IN A STURDY BUILDING AWAY FROM WINDOWS.

&&

LAT...LON 3456 9791 3407 9765 3409 9820 3423 9823
TIME...MOT...LOC 0544Z 259DEG 16KT 3415 9814

$$
020 
WWUS54 KOUN 240559
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1259 AM CDT SUN APR 24 2011

OKC033-067-137-TXC077-240630-
/O.CON.KOUN.SV.W.0092.000000T0000Z-110424T0630Z/
COTTON OK-JEFFERSON OK-STEPHENS OK-CLAY TX-
1259 AM CDT SUN APR 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR EXTREME NORTHERN CLAY...SOUTHERN STEPHENS...NORTHERN JEFFERSON
AND EXTREME SOUTHEASTERN COTTON COUNTIES...

AT 1259 AM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE 
THUNDERSTORM 5 MILES SOUTH OF HASTINGS...MOVING EAST AT 20 MPH. 
DESTRUCTIVE HAIL IS HEADING TOWARD THE WAURIKA AND ADDINGTON AREAS.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF BASEBALLS...

* LOCATIONS IN THE WARNING INCLUDE ADDINGTON...COMANCHE...HASTINGS...
  SOUTHEASTERN WAURIKA LAKE AND WAURIKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXTREMELY LARGE HAIL IS LIKELY WHICH MAY CAUSE INJURY AND DAMAGE TO
PROPERTY. TAKE SHELTER IN A STURDY BUILDING AWAY FROM WINDOWS.

&&

LAT...LON 3427 9814 3445 9785 3407 9765 3409 9816
TIME...MOT...LOC 0559Z 259DEG 16KT 3416 9806

$$
710 
WWUS54 KOUN 240608
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
108 AM CDT SUN APR 24 2011

OKC033-TXC077-240616-
/O.CAN.KOUN.SV.W.0092.000000T0000Z-110424T0630Z/
COTTON OK-CLAY TX-
108 AM CDT SUN APR 24 2011

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME
NORTHERN CLAY AND EXTREME SOUTHEASTERN COTTON COUNTIES...

LAT...LON 3411 9809 3423 9812 3445 9785 3408 9765
TIME...MOT...LOC 0606Z 257DEG 17KT 3417 9803

$$

OKC067-137-240630-
/O.CON.KOUN.SV.W.0092.000000T0000Z-110424T0630Z/
JEFFERSON OK-STEPHENS OK-
108 AM CDT SUN APR 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHERN STEPHENS AND NORTHERN JEFFERSON COUNTIES...

AT 106 AM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE 
THUNDERSTORM 3 MILES WEST OF WAURIKA...MOVING EAST AT 20 MPH. IT 
APPEARS THAT THE LARGEST HAIL WILL AFFECT AREAS JUST WEST AND NORTH 
OF WAURIKA...BUT THE TOWN OF WAURIKA WILL STILL BE AFFECTED BY 
DAMAGING HAIL. PERSONS NEAR WAURIKA AND ADDINGTON NEED TO BE IN A 
STURDY STRUCTURE AND AWAY FROM WINDOWS.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF BASEBALLS...

* LOCATIONS IN THE WARNING INCLUDE ADDINGTON...HASTINGS...
  SOUTHEASTERN WAURIKA LAKE AND WAURIKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXTREMELY LARGE HAIL IS LIKELY WHICH MAY CAUSE INJURY AND DAMAGE TO
PROPERTY. TAKE SHELTER IN A STURDY BUILDING AWAY FROM WINDOWS.

&&

LAT...LON 3411 9809 3423 9812 3445 9785 3408 9765
TIME...MOT...LOC 0606Z 257DEG 17KT 3417 9803

$$
171 
WWUS54 KOUN 240623
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
123 AM CDT SUN APR 24 2011

OKC067-137-240630-
/O.CON.KOUN.SV.W.0092.000000T0000Z-110424T0630Z/
JEFFERSON OK-STEPHENS OK-
123 AM CDT SUN APR 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHERN STEPHENS AND NORTHERN JEFFERSON COUNTIES...

AT 122 AM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE 
THUNDERSTORM 3 MILES NORTHEAST OF WAURIKA...MOVING EAST AT 20 MPH. 
THIS STORM PRODUCED BASEBALL SIZE HAIL JUST NORTH AND WEST OF 
WAURIKA.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF BASEBALLS...

* LOCATIONS IN THE WARNING INCLUDE ADDINGTON...SOUTHEASTERN WAURIKA
  LAKE AND WAURIKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXTREMELY LARGE HAIL IS LIKELY WHICH MAY CAUSE INJURY AND DAMAGE TO
PROPERTY. TAKE SHELTER IN A STURDY BUILDING AWAY FROM WINDOWS.

&&

LAT...LON 3412 9798 3426 9805 3445 9785 3408 9765
TIME...MOT...LOC 0622Z 252DEG 18KT 3420 9793

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 12:20 AM CDT, 8 minutes earlier.

Area forecast discussion, Apr 24, 12:20 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1220 AM CDT SUN APR 24 2011

.AVIATION...
SHOWERS/TSTMS INCREASING NORTH OF THE FRONTAL BOUNDARY FROM SE OK
INTO W TX. EXPECT THIS TO CONTINUE OVERNIGHT AND WILL INCLUDE TEMPO
GROUPS FOR TSRA MOST SITES. MAIN AREA OF PRECIP SHOULD GRADUALLY
MIGRATE NEWD EARLY SUNDAY. IFR/MVFR CIGS WILL LIKELY PREVAIL...ESP
SITES NEAR THE FRONTAL BOUNDARY WHICH SHOULD NOT MOVE MUCH.

&&

.PREV DISCUSSION... /ISSUED 640 PM CDT SAT APR 23 2011/

.AVIATION...
24/00Z TAFS...SCATTERED MVFR CEILINGS WILL CONTINUE FROM AROUND KLAW
TO KOKC/KOUN MOST OF FORECAST PERIOD...WITH DETERIORATING CONDITIONS
AT THESE SITES...AND THE OTHER TERMINALS BEGINNING OVERNIGHT INTO
TOMORROW...WITH WIDESPREAD MVFR/IFR TOMORROW. STORMS CURRENTLY SOUTH
AND EAST OF TERMINALS EXPECTED TO HAVE MINIMAL IMPACTS ON OUR TAF
SITES. THEIR EVOLUTION/PERSISTENCE WILL AFFECT WHAT HAPPENS
OVERNIGHT...WITH RESPECT TO CHANCES FOR DESPERATE RAIN ACROSS
CENTRAL AND WESTERN PARTS OF OKLAHOMA. ALL MODELS ARE QUITE
AGGRESSIVE WITH AT LEAST LIGHT QPF OVERNIGHT AND TOMORROW. ALTHOUGH
WE WILL KEEP RA/TSRA OUT OF PREDOMINATE WX...WILL GO AHEAD AND
INCLUDE A TEMPO GROUP TOWARD/AFTER SUNRISE SOUTHWEST INTO CENTRAL OK.

&&

.DISCUSSION...
T-STORMS EXPECTED TO DEVELOP MOST ANY TIME LATE THIS AFTERNOON
NEAR AND SOUTH OF THE COLD FRONT THAT EXTENDED FROM NEAR ATOKA...
TO ARDMORE... TO ARCHER CITY TX. THESE STORMS WILL CONTINUE INTO
THE EVENING HOURS WITH A TENDENCY FOR THE CONVECTION TO PROPAGATE
MORE TO THE SE AS THE FRONT SAGS SOUTH DUE TO IT BEING REINFORCED
SOMEWHAT BY T-STORM OUTFLOW. LATER TONIGHT... T-STORM CHANCES
SHOULD IMPROVE FARTHER NORTH ACROSS PARTS OF CENTRAL AND WESTERN
OK IN RESPONSE TO AN INCREASING SOUTHERLY LOW LEVEL JET AND ATTENDANT
WARM ADVECTION. A WEAK WAVE MAY ALSO BE EMBEDDED IN THE SWLY FLOW
ALOFT. MEANWHILE... MODELS ALSO INDICATING SOME ELEVATED CAPE
ACROSS THE REGION.

T-STORM CHANCES FOR SHWRS/STORMS WILL CONTINUE INTO SUNDAY IN
ADVANCE OF A SHORT WAVE THAT WILL BE MOVING EAST THROUGH NM. THE BEST
CHANCES FOR RAIN IN MOST AREAS ARE LIKELY TO BE SUNDAY NIGHT IN
ASSOCIATION WITH STRENGTHENING SYNOPTIC SCALE LIFT OVER THE
SOUTHERN PLAINS. MODELS INDICATE MODERATE HEIGHT FALLS SPREADING
OVER THE AREA WITH THE APPROACH OF THE UPPER WAVE AND LEFT FRONT
QUADRANT OF THE UPPER JET. MEANWHILE LOW LEVEL JET IS FORECAST TO
INCREASE OVER THE REGION AND PULL ELEVATED INSTABILITIES
NORTHWARD.

THE BEST INSTABILITIES ARE EXPECTED TO SHIFT INTO THE SOUTHEAST
PART OF THE AREA ON MONDAY... ALTHOUGH COOL TEMPERATURES ALOFT
ASSOCIATED WITH THE UPPER TROUGH COULD CONTINUE TO PRODUCE
SCATTERED HIGH-BASED LIGHT PRECIPITATION FARTHER BACK TO THE
WEST.

A STRONG JET MAX MOVING THROUGH THE WESTERN US WILL RESULT
IN DEEPENING ANOTHER WAVE OVER THE SOUTHERN ROCKIES AND PLAINS ON
TUESDAY. IN RESPONSE TO THIS NEXT SYSTEM... A SURFACE LOW IS
FORECAST TO DEEPEN OVER THE SOUTHERN HIGH PLAINS WHICH COULD PULL
MORE MOISTURE/INSTABILITY BACK NORTH INTO THE AREA FROM EASTERN
TX. DEPENDING ON THE QUALITY OF MOISTURE RETURN... SCATTERED
SHOWERS AND T-STORMS WILL BE POSSIBLE MAINLY ACROSS THE EAST AND
NORTH. PRECIP CHANCES WILL END WED MORNING AS THE UPPER TROUGH
EXITS THE AREA WITH DRY WEATHER EXPECTED INTO FRIDAY AS THE UPPER
RIDGE MOVES INTO THE SOUTHERN PLAINS.

CONCERNING FIRE WEATHER ISSUES... MONDAY APPEARS TO BE A POTENTIAL
RED FLAG DAY AS A DRYLINE MOVES EAST THROUGH PORTIONS OF SW OK AND
WESTERN N-TX DURING THE DAY. WARM TEMPERATURES AND MODERATELY STRONG
WINDS ALONG WITH LOW HUMIDITIES WILL RAISE FIRE WEATHER CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  54  70  60  76 /  60  40  60  30
HOBART OK         50  71  57  79 /  40  30  40  20
WICHITA FALLS TX  59  76  63  88 /  50  40  40  20
GAGE OK           42  67  49  71 /  40  40  50  20
PONCA CITY OK     50  64  52  69 /  50  50  60  40
DURANT OK         67  80  66  80 /  60  50  50  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

06/32
Hazardous weather outlook, Apr 23, 11:59 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
1159 PM CDT SAT APR 23 2011

OKZ004>048-050>052-TXZ083>090-241000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1159 PM CDT SAT APR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK INCLUDES THE AREA SOUTHEAST OF A LINE FROM
STILLWATER... TO EL RENO... TO LAWTON OKLAHOMA...TO ELECTRA AND
ARCHER CITY TEXAS.

TIMING...
ISOLATED LARGE HAIL MAY OCCUR ANYWHERE IN THE SLIGHT RISK AREA
OVERNIGHT.

IMPACTS...
SIGNIFICANT DAMAGE TO AUTOMOBILES...ROOFTOPS...AND VEGETATION FROM
LARGE HAIL UP TO THE SIZE OF TENNIS BALLS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH THE
OVERNIGHT HOURS.

DISCUSSION...
A STATIONARY FRONT IS EXPECTED TO REMAIN JUST SOUTH AND EAST OF THE
NWS NORMAN COUNTY WARNING AREA OVERNIGHT. ELEVATED INSTABILITY
BEHIND THE FRONT WILL BE SUFFICIENT FOR STORMS TO PRODUCE LARGE
HAIL. THE STRONGEST STORMS OVERNIGHT MAY BE CAPABLE OF PRODUCING
HAIL TO THE SIZE OF TENNIS BALLS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY APR 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS MAY BECOME ORGANIZED ON SUNDAY AFTERNOON AND
EVENING...ESPECIALLY OVER WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA.
STORMS WITH VERY LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE.
WIDESPREAD COVERAGE OF THUNDERSTORMS WITH FREQUENT LIGHTNING AND
MARGINALLY SEVERE HAIL IS EXPECTED OVER THE REMAINDER OF OKLAHOMA
SUNDAY NIGHT. THIS WILL ALL OCCUR IN ADVANCE OF AN UPPER LEVEL
TROUGH. WHEN THE TROUGH ARRIVES ON MONDAY...THE RISK OF ORGANIZED
SEVERE WEATHER WILL SHIFT INTO CENTRAL AND EASTERN OKLAHOMA.

FINALLY...A SECOND TROUGH MAY BRING THUNDERSTORMS TO OKLAHOMA AND
TEXAS ON TUESDAY...FOLLOWED BY A DRY PERIOD AT THE END OF NEXT WEEK.

OTHER HAZARDOUS WEATHER...
ON MONDAY... A DRYLINE OR PACIFIC COLD FRONT IS FORECAST TO SPREAD
MUCH DRIER AIR INTO WESTERN NORTH TEXAS...AND POSSIBLY SOUTHWEST
OKLAHOMA. THE POSSIBILITY OF WILDFIRES WILL BE INCREASED IF THIS
HAPPENS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
BY 5 AM SUNDAY.

In the hours before

Special weather statement, Apr 23, 10:36 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1036 PM CDT SAT APR 23 2011

OKZ026-030-240400-
LINCOLN OK-POTTAWATOMIE OK-
1036 PM CDT SAT APR 23 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN AND POTTAWATOMIE
COUNTIES.

AT 1036 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MCLOUD...
MOVING NORTHEAST AT 45 MPH.

HAZARDS INCLUDE...
HAIL NICKEL TO QUARTER SIZE...

LAT...LON 3570 9691 3549 9671 3532 9709 3544 9714
Local storm report, Apr 23, 10:51 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1051 PM CDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             ELECTRA                 34.03N 98.92W
04/23/2011  E1.00 INCH       WICHITA            TX   AMATEUR RADIO

1045 PM     HAIL             CASHION COMMUNITY       34.04N 98.50W
04/23/2011  E1.00 INCH       WICHITA            TX   AMATEUR RADIO

&&

MA
Special weather statement, Apr 23, 10:53 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1053 PM CDT SAT APR 23 2011

OKZ039-045-046-240415-
JEFFERSON OK-CARTER OK-STEPHENS OK-
1053 PM CDT SAT APR 23 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...JEFFERSON AND
STEPHENS COUNTIES.

AT 1054 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
LOCO...MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...

LAT...LON 3451 9748 3434 9733 3416 9766 3430 9779
Special weather statement, Apr 23, 11:11 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1111 PM CDT SAT APR 23 2011

OKZ041-046-240430-
MURRAY OK-CARTER OK-
1111 PM CDT SAT APR 23 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER AND MURRAY COUNTIES.

AT 1111 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF FOX...MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...

LAT...LON 3423 9755 3435 9756 3442 9756 3452 9746
      3452 9743 3441 9726
Local storm report, Apr 23, 11:49 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1149 PM CDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HAIL             3 SE BURKBURNETT        34.05N 98.53W
04/23/2011  E1.00 INCH       WICHITA            TX   AMATEUR RADIO

            QUARTER SIZED HAIL REPORTED SOUTHEAST OF BURKBURNETT NEAR
            THE INTERSECTION OF 240 AND BAILEY ROAD.

&&

MA
Local storm report, Apr 23, 11:55 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1155 PM CDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     HAIL             4 W BURKBURNETT         34.08N 98.63W
04/23/2011  E1.75 INCH       WICHITA            TX   BROADCAST MEDIA

            DELAYED REPORT OF GOLFBALL SIZED HAIL NEAR BURKBURNETT.

&&

MA

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:34 PM CDTSpecial Weather StatementOUNMarshall26 min
Apr 23, 7:50 PM CDTSevere Thunderstorm WarningOUNJefferson, Love55 min
Apr 23, 7:57 PM CDTSevere Thunderstorm WarningOUNBryan, Carter, Johnston, Love, Marshall63 min
Apr 23, 8:07 PM CDTSevere Thunderstorm WarningOUNCoal, Johnston, Murray, Pontotoc38 min
Apr 23, 8:34 PM CDTSevere Thunderstorm WarningOUNCarter26 min
Apr 23, 8:51 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal24 min
Apr 23, 8:59 PM CDTSevere Thunderstorm WarningOUNJohnston49 min
Apr 23, 9:06 PM CDTSevere Thunderstorm WarningOUNLincoln54 min
Apr 23, 9:15 PM CDTSpecial Weather StatementOUNPontotoc15 min
Apr 23, 9:17 PM CDTSpecial Weather StatementOUNHughes13 min
Apr 23, 9:30 PM CDTSpecial Weather StatementOUNLove15 min
Apr 23, 10:03 PM CDTSpecial Weather StatementOUNBryan27 min
Apr 23, 10:07 PM CDTSpecial Weather StatementOUNCarter, Jefferson, Johnston23 min
Apr 23, 10:26 PM CDTSevere Thunderstorm WarningOUNTillman64 min
Apr 23, 10:36 PM CDTSpecial Weather StatementOUNLincoln24 min
Apr 23, 10:46 PM CDTSevere Thunderstorm WarningOUNLincoln28 min
Apr 23, 10:52 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman38 min
Apr 23, 10:53 PM CDTSpecial Weather StatementOUNCarter22 min
Apr 23, 11:11 PM CDTSpecial Weather StatementOUNCarter19 min
Apr 23, 11:19 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton41 min
Apr 23, 11:27 PM CDTSevere Thunderstorm WarningOUNCotton63 min
Apr 23, 11:58 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Grady, Stephens47 min
Apr 24, 12:40 AM CDTSpecial Weather StatementOUNMcClain20 min
Apr 24, 12:53 AM CDTSpecial Weather StatementOUNCarter22 min
Apr 24, 1:03 AM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray, Stephens57 min
Apr 24, 1:04 AM CDTSpecial Weather StatementOUNMcClain11 min
Apr 24, 1:27 AM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Stephens63 min
Apr 24, 1:33 AM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Noble, Oklahoma, Payne57 min
Apr 24, 1:34 AM CDTSpecial Weather StatementOUNKingfisher11 min
Apr 24, 1:37 AM CDTSpecial Weather StatementOUNTillman8 min
Apr 24, 1:38 AM CDTSpecial Weather StatementOUNCotton22 min
Apr 24, 1:44 AM CDTSevere Thunderstorm WarningOUNGarvin, Grady, Stephens61 min
Apr 24, 1:48 AM CDTSevere Thunderstorm WarningOUNComanche, Tillman57 min
Apr 24, 1:55 AM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray, Pontotoc65 min
Apr 24, 2:27 AM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Johnston, Murray, Pontotoc78 min
Apr 24, 2:41 AM CDTSpecial Weather StatementOUNLogan34 min
Apr 24, 2:46 AM CDTSevere Thunderstorm WarningOUNGarvin, Grady, Stephens44 min
Apr 24, 2:56 AM CDTSpecial Weather StatementOUNGrady49 min
Apr 24, 3:00 AM CDTSpecial Weather StatementOUNBeckham45 min
Apr 24, 3:54 AM CDTSpecial Weather StatementOUNPontotoc36 min
Apr 24, 3:59 AM CDTSpecial Weather StatementOUNRoger Mills46 min
Apr 24, 4:02 AM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Pontotoc73 min
Apr 24, 4:09 AM CDTSpecial Weather StatementOUNCuster51 min
Apr 24, 10:10 AM CDTSpecial Weather StatementOUNCleveland20 min
Apr 24, 11:17 AM CDTSpecial Weather StatementOUNCleveland13 min
Apr 24, 12:49 PM CDTSpecial Weather StatementOUNCotton26 min
Apr 24, 12:59 PM CDTSevere Thunderstorm WarningOUNComanche, Stephens46 min
Apr 24, 1:39 PM CDTSevere Thunderstorm WarningOUNGrady51 min
Apr 24, 1:59 PM CDTSpecial Weather StatementOUNCleveland31 min
Apr 24, 2:03 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Oklahoma42 min
Apr 24, 2:24 PM CDTSevere Thunderstorm WarningOUNCleveland, Grady, McClain, Pottawatomie66 min
Apr 24, 2:40 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray, Pontotoc50 min
Apr 24, 2:43 PM CDTSpecial Weather StatementOUNOklahoma32 min
Apr 24, 3:27 PM CDTAreal Flood AdvisoryOUNLincoln, Pottawatomie3 hr
Apr 24, 3:56 PM CDTSpecial Weather StatementOUNSeminole19 min
Apr 24, 4:15 PM CDTSpecial Weather StatementOUNCoal, Hughes, Johnston, Pontotoc30 min
Apr 24, 4:33 PM CDTSevere Thunderstorm WarningOUNHughes42 min
Apr 24, 5:11 PM CDTSpecial Weather StatementOUNHughes19 min
Apr 24, 5:22 PM CDTSpecial Weather StatementOUNHughes23 min
Apr 24, 6:27 PM CDTAreal Flood AdvisoryOUNHughes, Lincoln, Pontotoc, Pottawatomie, Seminole6 hr
Apr 23, 8:32 PM CDTSevere Thunderstorm WarningOUNClay58 min
Apr 23, 10:21 PM CDTSpecial Weather StatementOUNWichita24 min
Apr 24, 5:37 PM CDTSpecial Weather StatementOUNArcher23 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.